Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
194 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for refractory foot pain

Answered by
Dr.
Dr. Dariush Saghafi

Neurologist

Practicing since :1988

Answered : 2474 Questions

default
Posted on Mon, 29 Jun 2015 in Brain and Spine
Question: I AM SURE YOU ARE FAMILIAR WITH MY CASE-65 WHITE MALE-SEVERE PAIN AS A RESULT OF VINCRISTINE IN CHEM-FOOT DAMAGE-CONTROLLED FOR 18 YEARS. LAST 2 YEARS NO CONTROL. NOW THE WORST PAIN, TREMORS,NUMBNESS IN HISTORY. LAST MONTH 12.5 & 25 MCG FENTANYL PATCH-NO HELP. THE PAIN IS SO BAD I CRY FOR HOURS. ANY SUGGESTION-PLEASE HELP-I THINK THE PAIN SO STRONG IT WILL KILL ME.I NEED SOME QUALITY OF LIFE. P.N. FOR 2 YEARS.
doctor
Answered by Dr. Dariush Saghafi 56 minutes later
Brief Answer:
Has BOTOX been tried

Detailed Answer:
Good evening.

I am a neurologist and BOTOX injector who says patients all the time with very refractory foot pain due to both chemotherapy as well as diabetic sequelae of severe neuropathy.

BOTOX is not FDA approved for small fiber neuropathy but it does work and I don't hesitate going to it when everything else fails. IVIG has also had trials for small fiber neuropathy which at times I've used in combination with BOTOX.

Other things I will mention to you so you can check on but there are patients who are Vitamin D deficient and have rather unusual neuropathic symptoms which have been improved and in 1 case of mine actually resolved once their Vitamin D levels have been bolstered to levels of 60-80. Same thing can be said of Vit. B12, folate, and magnesium levels if any are in deficiency in terms of chronic foot pain due to demyelination or toxicity issues having to do with chemotherapy.

Is your diabetes under good control? What's the HbA1C over the past year?

I hope this answer satisfactorily addresses your question. If so, may I ask your favor of a HIGH STAR RATING with some written feedback?

Also, if there are no other questions or comments, I'd appreciate it greatly if you would CLOSE THE QUERY on your end so this question can be transacted and archived for further reference by colleagues as necessary.

Please direct more comments and questions to me in the future at:

bit.ly/drdariushsaghafi and I would be honored to answer you and continue this discussion.

All the best.


The query has required a total of 16 minutes of physician specific time to read, research, and compile a return envoy to the patient.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Treatment/Therapy
Medical Procedures

Recent questions on  Severe pain

doctor1 MD

Hi, My husband has pus filled pimples in the backside of his head. He has very oily hair. We have observed that they come up whenever he has sweets...

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work...

doctor1 MD

I have a severe pain in my right arm, actually in the muscle, upper arm... also started as a long standing fibromyalgia pain for years in shoulder...

doctor1 MD

If I might have had a heart attack 4 nights ago, should I go to emergency now? I have an appointment to see my doctor in 3 weeks. I'm 52 yr old...

doctor1 MD

Hello, my dr. Is out of of office for next week. Medical imaging called me to tell me that they picked up a 22 mm cyst on my left ovary . And a...

doctor1 MD

I HAD A THALAMUS STROKE IN SEPTEMBER. IT HAS LEFT ME WITH NEUROPATHY ON MY LEFT SIDE FROM MY SCALP TO THE BOTTOM OF MY FOOT, HAND BEING THE WORST....

doctor1 MD

Hello, my name is Michael Boswell. I am a 22 year old part-time student living with my mother. I am writing because I have been to one...